[Allopurinol hypersensitivity. A possible cause of hepatitis and mucocutaneous eruptions in a patient undergoing antitubercular treatment]. - Sorbonne Université Access content directly
Journal Articles Revue des Maladies Respiratoires Year : 1995

[Allopurinol hypersensitivity. A possible cause of hepatitis and mucocutaneous eruptions in a patient undergoing antitubercular treatment].

Abstract

The authors describe a case of drug-induced cytolytic hepatitis probably secondary to hypersensitivity to allopurinol which was prescribed incorrectly for secondary hyperuricaemia during treatment with pyrazinamide. The diagnosis was reviewed in view of the late occurrence of hepatitis in relation to the onset of the antituberculous treatment, the absence of a viral aetiology and the presence of clinical manifestations, biological and histological features which were compatible with hypersensitivity to allopurinol. The authors recalled that the type of uricaemia induced by pyrazinamide is most often asymptomatic and does not require any treatment with uric acid lowering drugs. Cessation of pyrazinamide is justified in cases of symptomatic hyperuricaemia but when the indications for pyrazinamide are imperative, treatment with an eliminator of uric acid is indicated. Allopurinol is contra-indicated in association with pyrazinamide on account of its inhibitory reaction to xanthine oxidase. Xanthine oxidase decreases the level pyrazinoic acid, a metabolite of pyrazinamide, which is responsible for the inhibition of the tubular secretion of uric acid.
No file

Dates and versions

hal-00597502 , version 1 (01-06-2011)

Identifiers

  • HAL Id : hal-00597502 , version 1
  • PUBMED : 7638430

Cite

T. Urban, E. Maquarre, C. Housset, C. Chouaid, E. Devin, et al.. [Allopurinol hypersensitivity. A possible cause of hepatitis and mucocutaneous eruptions in a patient undergoing antitubercular treatment].. Revue des Maladies Respiratoires, 1995, 12 (3), pp.314-6. ⟨hal-00597502⟩
54 View
0 Download

Altmetric

Share

Gmail Facebook X LinkedIn More